Alert archive / Tennessee / Frost Advisories in 2016
Frost Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Mar 25, 2016, 3:08 PM CDT for 11 counties in Tennessee. It took effect at Mar 26, 2016, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 3:08 PM CDT (20:08 UTC)
- In effect from
- Mar 26, 2016, 4:00 AM CDT
- Expired
- Mar 26, 2016, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS74 KMEG 252008 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT FRI MAR 25 2016 ...AREAS OF FROST MAY DEVELOP IN AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER... .HIGH PRESSURE OVER THE OHIO VALLEY WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S NEAR THE TENNESSEE RIVER. FROST DEVELOPMENT MAY OCCUR LATE TONIGHT INTO SATURDAY MORNING. TNZ003-004-020>022-052>055-091-092-260415- /O.NEW.KMEG.FR.Y.0004.160326T0900Z-160326T1400Z/ WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-HENDERSON- DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...LEXINGTON... PARSONS...DECATURVILLE...SELMER...SAVANNAH 308 PM CDT FRI MAR 25 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST TWILL DEVELOP AS TEMPERATURES DROP INTO THE MID 30S. * TIMING...LATE TONIGHT INTO SATURDAY MORNING * IMPACTS...THE DEVELOPMENT OF FROST MAY DAMAGE NEWLY BLOOMED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JPM3
2 follow-up statements
289 WWUS74 KMEG 260342 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1042 PM CDT FRI MAR 25 2016 ...AREAS OF FROST MAY DEVELOP IN AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER... .HIGH PRESSURE OVER THE OHIO VALLEY WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S NEAR THE TENNESSEE RIVER. FROST DEVELOPMENT MAY OCCUR OVERNIGHT INTO SATURDAY MORNING. TNZ003-004-020>022-052>055-091-092-261145- /O.CON.KMEG.FR.Y.0004.160326T0900Z-160326T1400Z/ WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-HENDERSON- DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...LEXINGTON... PARSONS...DECATURVILLE...SELMER...SAVANNAH 1042 PM CDT FRI MAR 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST TWILL DEVELOP AS TEMPERATURES DROP INTO THE MID 30S. * TIMING...OVERNIGHT INTO SATURDAY MORNING * IMPACTS...THE DEVELOPMENT OF FROST MAY DAMAGE NEWLY BLOOMED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
283 WWUS74 KMEG 261407 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 907 AM CDT SAT MAR 26 2016 ...FROST THREAT HAS ENDED OVER PORTIONS OF WEST TENNESSEE... .TEMPERATURES HAVE WARMED INTO THE 40S OVER MUCH OF WEST TENNESSEE. THIS HAS ENDED THE POSSIBILITY OF FROST OVER AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. TNZ003-004-020>022-052>055-091-092-261515- /O.EXP.KMEG.FR.Y.0004.000000T0000Z-160326T1400Z/ WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-HENDERSON- DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...LEXINGTON... PARSONS...DECATURVILLE...SELMER...SAVANNAH 907 AM CDT SAT MAR 26 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE TOO WARM FOR FROST TO DEVELOP. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Mar 25, 3:01 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 25, 3:01 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI MAR 25 2016
.DISCUSSION...
CLOUDS CONTINUE TO SCATTER OUT ACROSS THE MIDSOUTH. ONLY NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN CLOUDY. EXPECT CLOUDS TO
DISSIPATE OVER THE NEXT 1-3 HOURS.
HIGH PRESSURE WILL BE LOCATED OVER THE OHIO VALLEY TONIGHT. LIGHT
NE WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP
INTO THE MID 30S IN AREAS OF WEST TENNESSEE NEAR THE TENNESSEE
RIVER. SOME FROST COULD DEVELOP SO WILL GO AHEAD AND ISSUE A
FROST ADVISORY. PATCHY FOG WILL ALSO BE POSSIBLE.
A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON SUNDAY. MODELS HAVE
COME INTO BETTER AGREEMENT WITH THE SYSTEM WITH THE ECMWF AND NAM
COMING IN MORE IN LINE WITH THE GFS. A WEAK SFC LOW WILL DEVELOP
AND MOVE ALONG THE FRONT. HOWEVER...THE AIRMASS DOES NOT LOOK AS
UNSTABLE AHEAD OF THE SYSTEM AS WHAT THE NAM WAS SHOWING
YESTERDAY. THUS...BELIEVE THE SEVERE POTENTIAL MAY BE LIMITED.
IF ANY SEVERE STORMS WERE TO DEVELOP...NORTHEAST MISSISSIPPI WOULD
HAVE THE BEST CHANCE. FRONT WILL QUICKLY MOVE THROUGH THE CWA BY
SUNDAY EVENING.
HIGH PRESSURE WILL SETTLE OVER THE MIDSOUTH FOR THE BEGINNING OF
NEXT WEEK. ANOTHER COLD FRONT WILL THEN MOVE INTO THE MIDSOUTH
WEDNESDAY INTO THURSDAY AND WILL BRING ADDITIONAL CHANCES FOR
SHOWERS AND THUNDERSTORMS TO THE MIDSOUTH. THE GFS CLEARS THE
FRONT FASTER THAN THE ECMWF. FOR NOW WILL GO WITH A BLEND LEAVING
CHANCES FOR PRECIPITATION IN THE FORECAST FOR THURSDAY NIGHT INTO
FRIDAY.
KRM
&&
.AVIATION...
MOISTURE TRAPPED UNDER AN INVERSION HAS RESULTED IN LOW CIGS STICKING
AROUND THROUGH MORNING AND INTO THE AFTERNOON AT SOME SITES. CIGS
HAVE BEGUN TO IMPROVE AT KMEM AND KTUP AND WILL SOON FOLLOW AT
KMKL AND KJBR. VFR CONDITIONS WILL EXIST THROUGHOUT THE ENTIRE
FORECAST REGION BY 22Z. WINDS WILL REMAIN FROM THE NE/E TODAY
BEFORE SWITCHING TO MAINLY E TOMORROW.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...FROST ADVISORY FROM 4 AM TO 9 AM CDT SATURDAY FOR BENTON TN-
CARROLL-CHESTER-DECATUR-GIBSON-HARDIN-HENDERSON-HENRY-
MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Mar 25, 4:11 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 411 AM CDT FRI MAR 25 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 411 AM CDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE LATE TONIGHT IN WEST TENNESSEE NEAR THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST IS POSSIBLE EARLY TOMORROW IN WEST TENNESSEE NEAR THE TENNESSEE RIVER. A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Tennessee, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.